Prevacid and Weight Gain
There are many potential side effects associated with Prevacid, and weight gain is one of them. However, in clinical studies less than 1 percent of people who took Prevacid gained weight. In many cases, the link between Prevacid and weight gain is difficult to confirm because such a gain occurs so infrequently with the drug. If you gain weight while taking Prevacid, try following a healthy diet, exercising regularly, and limiting the amount of alcohol you consume.
Does Prevacid Cause Weight Gain? -- An Overview
Weight gain is a rare side effect of Prevacid® (lansoprazole), occurring in less than 1 percent of people. Because gaining weight with Prevacid occurs so infrequently, it is difficult to know whether it is because of Prevacid or something else.
If you are noticing unexplained weight gain while taking Prevacid, there are some things that you can do. Some suggestions include:
- Eating a heart healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Regular physical activity for at least 30 minutes a day on most days of the week
- Limiting your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)
If you continue to gain weight, talk to your healthcare provider. He or she can offer other suggestions for dealing with any weight gain. If the weight gain continues, your healthcare provider may recommend adjusting the Prevacid dosage or switching to another medicine.